Uniform approximation of harmonic functions
Annales de l'Institut Fourier, Volume 19 (1969) no. 2, pp. 339-353.

Let ω be an open relatively compact weakly determining subset of a locally compact harmonic space in the axiomatic of Boboc-Constantinescu-Cornea. If f is continuous on ω ¯ and harmonic in ω the f may be uniformly approximated on ω ¯ to within ε by a function harmonic in an open set containing ω ¯. The proof uses an extension of the Weierstrass-Stone theorem to geometric simplexes.

Soit ω un ouvert relativement compact faiblement déterminant dans un espace harmonique localement compact dans le cadre axiomatique, de Boboc-Constantinescu-Cornea. On peut approcher uniformément à ε près f continue sur ω ¯ harmonique sur ω par une fonction harmonique dans quelque ouvert contenant ω ¯. La démonstration utilise une extension à la catégorie des simplexes géométriques du théorème de Weierstrass-Stone.

@article{AIF_1969__19_2_339_0,
     author = {Vincent-Smith, G. F.},
     title = {Uniform approximation of harmonic functions},
     journal = {Annales de l'Institut Fourier},
     pages = {339--353},
     publisher = {Institut Fourier},
     volume = {19},
     number = {2},
     year = {1969},
     doi = {10.5802/aif.329},
     zbl = {0176.09904},
     mrnumber = {43 #2236},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/aif.329/}
}
TY  - JOUR
AU  - Vincent-Smith, G. F.
TI  - Uniform approximation of harmonic functions
JO  - Annales de l'Institut Fourier
PY  - 1969
DA  - 1969///
SP  - 339
EP  - 353
VL  - 19
IS  - 2
PB  - Institut Fourier
UR  - http://www.numdam.org/articles/10.5802/aif.329/
UR  - https://zbmath.org/?q=an%3A0176.09904
UR  - https://www.ams.org/mathscinet-getitem?mr=43 #2236
UR  - https://doi.org/10.5802/aif.329
DO  - 10.5802/aif.329
LA  - en
ID  - AIF_1969__19_2_339_0
ER  - 
%0 Journal Article
%A Vincent-Smith, G. F.
%T Uniform approximation of harmonic functions
%J Annales de l'Institut Fourier
%D 1969
%P 339-353
%V 19
%N 2
%I Institut Fourier
%U https://doi.org/10.5802/aif.329
%R 10.5802/aif.329
%G en
%F AIF_1969__19_2_339_0
Vincent-Smith, G. F. Uniform approximation of harmonic functions. Annales de l'Institut Fourier, Volume 19 (1969) no. 2, pp. 339-353. doi : 10.5802/aif.329. http://www.numdam.org/articles/10.5802/aif.329/

[1] H. Bauer, Frontière de Šilov et problème de Dirichlet, Sem. Brelot Choquet Deny, 3e année, (1958-1959). | Numdam

[2] H. Bauer, Minimalstellen von Functionen und Extremalpunkt II, Archiv der Math. 11, (1960), 200-203. | MR | Zbl

[3] H. Bauer, Axiomatische Behandlung des Dirichletschen Problem fur elliptische und parabolische Differentialgleichungen, Math. Ann., 146 (1962) 1-59. | MR | Zbl

[4] N. Boboc, C. Constantinescu and A. Cornea, Axiomatic theory of harmonic functions. Non negative superharmonic functions, Ann. Inst. Fourier, Grenoble, 15 (1965) 283-312. | Numdam | MR | Zbl

[5] N. Boboc, and A. Cornea, Convex cones of lower semicontinuous functions, Rev. Roum. Math. Pures et Appl. 13 (1967) 471-525. | MR | Zbl

[6] M. Brelot, Sur l'approximation et la convergence dans la théorie des fonctions harmoniques ou holomorphes, Bull. Soc. Math. France, 73 (1945) 55-70. | Numdam | MR | Zbl

[7] M. Brelot, Éléments de la théorie classique du potential, 2e éd. (1961) Centre de documentation universitaire, Paris.

[8] M. Brelot, Axiomatique des fonctions harmoniques, Séminaire de mathématiques supérieures, Montréal (1965).

[9] J. Deny, Sur l'approximation des fonctions harmoniques, Bull. Soc. Math. France, 73 (1945) 71-73. | Numdam | MR | Zbl

[10] J. Deny, Systèmes totaux de fonctions harmoniques, Ann. Inst. Fourier, Grenoble, 1 (1949) 103-113. | Numdam

[11] D. A. Edwards, Minimum-stable wedges of semicontinuous functions, Math. Scand. 19 (1966) 15-26. | MR | Zbl

[12] D. A. Edwards, On uniform approximation of affine functions on a compact convex set, Quart J. Math. Oxford (2), 20 (1969), 139-42. | MR | Zbl

[13] D. A. Edwards and G. F. Vincent-Smith, A Weierstrass-Stone theorem for Choquet simplexes, Ann. Inst. Fourier, Grenoble, 18 (1968) 261-282. | Numdam | MR | Zbl

[14] R. M. Hervé, Développements sur une théorie axiomatique des fonctions surharmoniques, C.R. Acad. Sci. Paris, 248 (1959) 179-181. | MR | Zbl

[15] R. R. Phelps, Lectures on Choquet's theorem, van Nostrand, Princeton N. J. (1966). | MR | Zbl

[16] A. De La Pradelle, Approximation et caractère de quasi-analyticité dans la théorie axiomatique des fonctions harmoniques, Ann. Inst. Fourier, Grenoble, 17 (1967) 383-399. | Numdam | MR | Zbl

Cited by Sources: